AvKARE Recalls Losartan Potassium Tablets Due to Impurity
AvKARE Inc. is recalling Losartan Potassium Tablets 50 mg because an impurity, N-Methylnitrosobutyric acid (NMBA), was identified.
The agency’s classification
FDA (Drugs): Class II
Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 4/5 (Severe).
The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.
Our severity reasoning: The recall is classified as FDA Class II, which corresponds to a Severe severity score under the rubric for drug recalls involving impurities.
Plain-English summary
AvKARE Inc. is recalling Losartan Potassium Tablets USP 50 mg, 50 Tablets (5x10) Unit Dose boxes (NDC 50268-517-15). The recall is due to Current Good Manufacturing Practice (CGMP) deviations, specifically the presence of an impurity identified as N-Methylnitrosobutyric acid (NMBA).
The affected lots are 20961 (Expiration 09/2019) and 20477 (Expiration 08/2019). The product was distributed nationwide.
Consumers and healthcare providers should stop using the affected lots and contact their healthcare provider or pharmacist for guidance on alternative treatment options.
The recalled product
- Product
- Losartan Potassium Tablets USP 50 mg 50 Tablets (5x10) Unit Dose boxes, Rx Only, Manufactured for: AvKARE Inc. Pulaski, TN 38478 ---- NDC 50268-517-15
- Manufacturer
- AVKARE Inc.
- Category
- Drug — Prescription Medication
- Hazard
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (2)
- Lots: 20961 Exp. 09/2019
- 20477 Exp. 08/2019
Distribution
Distributed nationwide across the United States.
Part of a larger recall action
This product is one of 3 recalled by AVKARE Inc. under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.
See all 3 products in this recall →Related recalls
Same manufacturer · AVKARE Inc.
See all →- ModerateLamotrigine Tablets Recalled for Label Strength Error
FDA (Drugs) · 2022-08-17
- ModeratePhytonadione Tablets 5 mg Recalled Due to Failed Impurities Specification
FDA (Drugs) · 2021-06-23
- CriticalAvKare Recalls Trazodone Hydrochloride Tablets Due to Sildenafil Packaging Mix-Up
FDA (Drugs) · 2020-12-23
- ModerateAvKARE Recalls Sildenafil Tablets Due to Packaging Mix-Up with Trazodone
FDA (Drugs) · 2020-12-23
- ModerateAvKARE Recalls Mesalamine Tablets for Failed Dissolution Specifications
FDA (Drugs) · 2020-11-18
Same hazard · impurity
See all →- ModerateAjanta Pharma Recalls Fluphenazine Hydrochloride Tablets Due to Impurity Failure
FDA (Drugs) · 2026-09-16
- ModerateHikma Recalls Ramipril Capsules Due to Process Impurity
FDA (Drugs) · 2026-09-02
- ModerateMedline Remedy Specialized Silicone Cream Recalled for Elevated Formaldehyde Levels
FDA (Drugs) · 2026-07-15
- SevereCinacalcet Hydrochloride Tablets Recalled for Elevated Impurity Levels
FDA (Drugs) · 2026-07-08
- HighDuloxetine 60mg delayed-release capsules exceed nitrosamine impurity interim limit
FDA (Drugs) · 2026-06-17
Similar recalls
- SevereAvKARE Recalls Losartan Potassium Tablets Due to Impurity
FDA (Drugs) · 2019-05-08
- SevereLosartan Potassium Tablets Recalled Due to Impurity Detection
FDA (Drugs) · 2019-07-17
- SevereLosartan Potassium Tablets Recalled Due to Nitrosamine Impurity
FDA (Drugs) · 2019-07-17
- SevereTeva Recalls Losartan Potassium Tablets Due to NMBA Impurity
FDA (Drugs) · 2020-04-15
- SevereAvet Pharmaceuticals Recalls Losartan Potassium Tablets Due to Impurity
FDA (Drugs) · 2020-04-15
- SevereLosartan Potassium Tablets Recalled Due to Impurity Presence
FDA (Drugs) · 2019-05-29